Key result
A 67-year-old diabetic man developed pulmonary edema, hypotension, and new heart murmurs two months after receiving oxacillin therapy for osteomyelitis.
Case Report (n=1)
Case report describing a patient who developed pulmonary edema, hypotension, and new heart murmurs following treatment for osteomyelitis, highly suggestive of infective endocarditis.
Alerts clinicians to monitor for delayed cardiac issues post-oxacillin; hypothesis-generating and should not change practice.
A 67-year-old diabetic man was seen because of a foot ulcer that progressed to osteomyelitis, requiring resection of the osteomyelitic toes. He was begun on oxacillin sodium therapy for four weeks. Despite therapy, two months later pulmonary edema and hypotension developed in association with new heart murmurs. On physical examination, there was a brisk carotid upstroke; the apical impulse was enlarged and was palpable just within the anterior axillary line; first heart sound was normal; ventricular and atrial diastolic gallops (S3 and S4) were audible. A grade 3/6 midfrequency crescendo-decrescendo murmur was audible best along the left sternal border; a grade 4/6 early-to-mid-diastolic decrescendo blowing murmur was best heard between the lower left sternal border and the apex. The ECG was unremarkable except for occasional premature atrial and premature ventricular beats and minor nonspecific ST-T wave changes. Chest roentgenogram disclosed cardiomegaly, Kerley B lines, and pulmonary venous congestion. A portion
No takes yet. Share an insight, caveat, or question.
Julius M. Gardin (1979) conducted a case report in Pulmonary edema and hypotension (n=1). Oxacillin sodium therapy was evaluated. A 67-year-old diabetic man developed pulmonary edema, hypotension, and new heart murmurs two months after receiving oxacillin therapy for osteomyelitis.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: